Facebook Pixel
EmpowHER Guest

Estrogen-deficiency for 10 years since hysterectomy, what are the symptoms?

By Anonymous November 8, 2010 - 9:25am
Rate This

I am 34 years old now and had a hysterectomy 10 years ago due to ovarian-cancer. Ever since Ive been coping and struggling with my general health. The hormonal intake was difficult to get right. I was young and trusted the doctors but no one semed to know how it SHOULD be. Well, ten years on I happened to go away to India where my hormonal plasters(?) kept falling off and I had severe symptoms and difficulty with the health. Suddenly everything seems obvious but can it be this easy? All these years I had different levels of the SAME( very disabling) symptoms: a vague but strong sense of illness-totally tired and feling like Ive got fever and a flu. Hot-cold flashes, weird pulse-always too fast but deep down I am overly tired and CANNOT SETTLE(or sleep thoroughly), moodswings, feeling of detachment-like Im somebody else. I am so worried that these "episodes" cannot be fixed, because doctors havent caught this yet...Should it really be up to me the patient to tell when the hormone-level is right? Shouldnt doctors be more than able? EVEN if the estrogen is "ok" and testosteron low. KINDLY/ Ulrika, Stockholm, Sweden

Add a Comment1 Comments

Hi Anonymous,
Thanks for your question and for finding EmpowHER. It absolutely is up to you to tell the doctors when you "don't feel right." If those hormonal replacement (HRT) patches aren't working for you anymore, it may be time to see if something else will. I have heard from friends on HRT that when you don't get that constant influx of hormones, it can really make a difference in your sense of well-being. Do they work when they stick, or have you been experiencing a generalized sense of ill-feeling? Have you had any other sickness recently, or since your trip? The doctors don't know how you feel, and you can't expect them to. It also is not unheard of to think that after 10 years, your hormones could change. It may be time to re-evaluate the amounts you are on, and to assess those other symptoms and see how you may be able to alleviate some of those.
Is anything else going on, or do you have other known conditions that may be having a play here?
You asked about estrogen deficiency, here is an article covering that: Menopause 101 (Effects of Estrogen Deficiency)
Let us know how else we can help you, and let us know what your doctor says.
Good luck!

November 8, 2010 - 2:28pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Can't Find Something?

Guide Blogger

Have a question? We're here to help. Ask the Community.

ASK Moderation Guidelines

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!